DOI: http://dx.doi.org/10.18203/2319-2003.ijbcp20205131

Self-medicated, satranidazole induced fixed drug eruption: a case report

Divyashanthi Chellathambi Malathi, Anusha Bommasani, Raman Palanisami Priyadharsini

Abstract


Fixed drug eruption (FDE) is described as the development of one or more annular or oval erythematous patches as a result of systemic exposure to a drug; these reactions normally resolve with hyperpigmentation and may recur at the same site with re-exposure to the drug. Repeated exposure to the offending drug may cause new lesions to develop in addition to lighting up the older hyperpigmented lesions. Here we present an interesting case of satranidazole induced FDE with a past history of FDE to the same drug 5 months back. Since the eruption occurred in the same site on re-exposure to the same drug, a diagnosis of FDE was made and causality assessment by Naranjo adverse drug reaction probability scale showed a certain relationship between the cutaneous adverse reaction and the offending drug


Keywords


Fixed drug eruption, Satranidazole, Self-medication

Full Text:

PDF

References


Svensson CK, Cowen EW, Anthony A. Cutaneous drug reactions. Pharmacol Rev. 2001;53(3):357-79.

Butler DF. Fixed Drug Eruptions Clinical Presentation. Medspace. Dermatol. 2020.

Shiohara T. Fixed drug eruption: pathogenesis and diagnostic tests. Curr Opin Allergy Clin Immunol. 2009;9(4):316-21.

Kanwar AJ, Sharma R, Rajgopalan M, Kaur S. Fixed drug eruption due to tinidazole with cross sensitivity to metronidazole. Dermatologica. 1990;180(4):277.

Thami GP, Kanwar AJ. Fixed drug eruption due to metronidazole and tinidazole without cross-sensitivity to secnidazole. Dermatol. 1998;196(3):368.

World Health Organization. Guidelines for the regulatory assessment of medicinal products for use in self-medication. Geneva:WHODEDM/QSM/001; 2000.